Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 3, NWS Albuquerque, NM

March 6, 2016Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 6, 2016, 7:38 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 7, 2016, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2016, 7:38 AM MST (14:38 UTC)
In effect from
Mar 7, 2016, 11:00 AM MST
Expired
Mar 7, 2016, 7:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 2.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1846 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

954 
WWUS85 KABQ 061438
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
738 AM MST SUN MAR 6 2016

...RED FLAG WARNING MONDAY LATE MORNING UNTIL EARLY EVENING FOR
THE EASTERN PLAINS AND NORTHEAST HIGHLANDS BELOW SIGNIFICANT SNOW
PACK FOR STRONG WIND AND LOW HUMIDITY...

...FIRE WEATHER WATCH MONDAY AFTERNOON UNTIL EARLY EVENING FOR THE
SANDIA/MANZANO AND GALLINAS MOUNTAINS BELOW SIGNIFICANT SNOW PACK
FOR STRONG WIND AND LOW HUMIDITY...

.AN UPPER LEVEL TROUGH PASSING NORTH OF NEW MEXICO ON MONDAY WILL
WORK IN TANDEM WITH A STOUT SURFACE TROUGH IN THE LEE OF THE
SANGRE DE CRISTO MOUNTAINS TO DELIVER VERY DRY AIR AND SURFACE
WIND GUSTS IN THE 30 TO 50 MPH RANGE ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN. HIGH TEMPERATURES NEAR NORMAL ALONG THE CENTRAL
MOUNTAIN CHAIN WILL INCREASE TO AS MUCH AS 9 DEGREES ABOVE NORMAL
FARTHER EAST ACROSS THE PLAINS...EXACERBATING THE THREAT FOR FIRE
GROWTH. UNSTABLE HAINES INDICES IN THE 4 TO 6 RANGE ARE ALSO
EXPECTED.

NMZ104-108-071500-
/O.CAN.KABQ.FW.A.0005.160306T2000Z-160307T0100Z/
/O.UPG.KABQ.FW.A.0006.160307T1900Z-160308T0100Z/
/O.NEW.KABQ.FW.W.0003.160307T1800Z-160308T0200Z/
NORTHEAST PLAINS-EAST CENTRAL PLAINS-
738 AM MST SUN MAR 6 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY. THE
FIRE WEATHER WATCH HAS BEEN CANCELLED. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT. 

* AREA AND TIMING...THE NORTHEAST AND EAST CENTRAL PLAINS MONDAY
  LATE MORNING UNTIL EARLY EVENING. THE MOST CRITICAL CONDITIONS
  WILL OCCUR DURING THE AFTERNOON.

* 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...BOTTOMING OUT FROM 10 TO 12 PERCENT...EXCEPT
  FOR SOME READINGS APPROACHING 20 PERCENT IN THE MOUNTAINS NEAR
  THE SNOW PACK.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-071500-
/O.UPG.KABQ.FW.A.0006.160307T1900Z-160308T0100Z/
/O.NEW.KABQ.FW.W.0003.160307T1800Z-160308T0200Z/
NORTHEAST HIGHLANDS-
738 AM MST SUN MAR 6 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHEAST HIGHLANDS BELOW SIGNIFICANT SNOW
  PACK MONDAY LATE MORNING UNTIL EARLY EVENING. THE MOST CRITICAL
  CONDITIONS WILL OCCUR DURING THE AFTERNOON.

* 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH

* RELATIVE HUMIDITY...BOTTOMING OUT FROM 10 TO 12 PERCENT...EXCEPT
  FOR SOME READINGS APPROACHING 22 PERCENT IN THE MOUNTAINS NEAR
  THE SNOW PACK.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ107-071500-
/O.NEW.KABQ.FW.A.0007.160307T2000Z-160308T0200Z/
SANDIA...MANZANO AND GALLINAS MOUNTAINS-
738 AM MST SUN MAR 6 2016

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

* AREA AND TIMING...SANDIA/MANZANO AND GALLINAS MOUNTAINS BELOW
  SIGNIFICANT SNOW PACK MONDAY AFTERNOON UNTIL EARLY EVENING. THE
  MOST CRITICAL CONDITIONS ARE EXPECTED DURING THE AFTERNOON.

* 20 FOOT WINDS...20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...BOTTOMING OUT 10 TO 12 PERCENT...EXCEPT
  LOCALLY AROUND 18 PERCENT NORTH OF CLINES CORNERS AND NEAR THE
  SNOW PACK.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

44
2 follow-up statements
748 
WWUS85 KABQ 071342
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
642 AM MST MON MAR 7 2016

...RED FLAG WARNING TODAY LATE MORNING UNTIL EARLY EVENING FOR
THE EASTERN PLAINS AND NORTHEAST HIGHLANDS BELOW SIGNIFICANT SNOW
PACK FOR STRONG WIND AND LOW HUMIDITY...

.AN UPPER LEVEL DISTURBANCE CURRENTLY CROSSING NORTHERN NEW
MEXICO AND A SURFACE LEE TROUGH EXTENDING INTO THE NORTHEAST
PLAINS WILL COMBINE TO PRODUCE GUSTY WEST WINDS LATE THIS MORNING
AND THROUGH THE AFTERNOON HOURS. RELATIVE HUMIDITIES WILL FALL
BELOW 15 PERCENT...MUCH OF THE AREA WILL SEE TEMPERATURES WELL
ABOVE NORMAL...AND AN UNSTABLE ATMOSPHERE WILL BE IN PLACE.
THUS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR MUCH OF
NORTHEAST AND EAST CENTRAL NEW MEXICO.

NMZ107-080200-
/O.UPG.KABQ.FW.A.0007.160307T2000Z-160308T0200Z/
/O.EXA.KABQ.FW.W.0003.160307T1800Z-160308T0200Z/
SANDIA...MANZANO AND GALLINAS MOUNTAINS-
642 AM MST MON MAR 7 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...AREAS EAST OF SANDIA/MANZANO AND GALLINAS
  MOUNTAINS THIS AFTERNOON UNTIL EARLY EVENING. THE MOST CRITICAL
  CONDITIONS ARE EXPECTED DURING THE AFTERNOON AND IN THE EASTERN
  PORTION OF THE ZONE.

* 20 FOOT WINDS...20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...12 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-104-108-080200-
/O.CON.KABQ.FW.W.0003.160307T1800Z-160308T0200Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS-
642 AM MST MON MAR 7 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING. 

* AREA AND TIMING...FROM THE NORTHEAST HIGHLANDS BELOW SIGNIFICANT
  SNOW PACK TO THE NORTHEAST AND EAST CENTRAL PLAINS. CONDITIONS
  WILL INITIALLY DEVELOP IN NORTHEAST NEW MEXICO LATE MORNING AND
  EXPAND IN AREA DURING THE AFTERNOON AND CONTINUE INTO THE EARLY
  EVENING HOURS.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH

* RELATIVE HUMIDITY...9 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
457 
WWUS85 KABQ 080151
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
651 PM MST MON MAR 7 2016

NMZ103-104-107-108-080300-
/O.EXP.KABQ.FW.W.0003.000000T0000Z-160308T0200Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-
SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS-
651 PM MST MON MAR 7 2016

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

WINDS HAVE DIMINISHED ACROSS THE AREA EARLY THIS EVENING AND THE
LOWER ATMOSPHERE IS STARTING TO MOISTEN AHEAD OF A STRONG UPPER
LOW MOVING THROUGH SOUTHERN CALIFORNIA. AS A RESULT...CRITICAL
FIRE WEATHER CONDITIONS ARE NO LONGER ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 6, 4:51 AM MST, 2 hours 47 minutes earlier.

Area forecast discussion, Mar 6, 4:51 AM MST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
451 AM MST SUN MAR 6 2016

.AVIATION...
12Z TAF CYCLE
A DEEPENING LONG WAVE TROUGH ON THE W COAST HAS DRAWN A BROAD AREA
OF IFR CONDITIONS IN LOW CLOUDS AND FOG INTO SE AND E CENTRAL
AREAS EARLY THIS MORNING. THE AREA IMPACTED WILL BE FROM THE
PECOS RIVER VALLEY EASTWARD AND FROM THE CAPROCK SOUTHWARD.
DOWNSLOPE FLOW OFF THE CAPROCK SHOULD PROTECT KTCC...BUT KROW TO
KCVS/KCVN SHOULD BE SOCKED IN UNTIL AT LIST MID OR LATE MORNING.
MID AND HIGH CLOUDS ALOFT WILL LIKELY DELAY THE LOW LEVEL MOISTURE
BURNOFF. STRONG SW WINDS AND LOW HUMIDITY WILL BECOME THE
PREDOMINANT WEATHER ACROSS THE E DURING THE AFTN. MEANWHILE...SHOWERS
AND STORMS WITH PERIODS OF MT OBSCURATION WILL IMPACT CENTRAL AND
W AREAS TODAY AND TONIGHT AS AN UPPER LEVEL TROUGH CLIPS THE FOUR
CORNERS ENROUTE TO CO. THE MOST PERSISTENT PRECIP WILL FAVOR THE
CHUSCA MTS TO THE SAN JUAN MTS. ACCUMULATING SNOW IS EXPECTED
TONIGHT INTO MONDAY IN THE SAN JUANS INCLUDING THE CHAMA AREA.

44

&&

.PREV DISCUSSION...335 AM MST SUN MAR 6 2016...
.SYNOPSIS...
INITIAL WEAK SHORT WAVE TROUGH CROSSING NM THIS AM WITH A STRONGER
ONE TONIGHT INTO MONDAY. SECOND STORM DEEPENING OVER CA MONDAY
WILL DROP WAY SE INTO MEXICO BY WEDNESDAY. BEST CHANCES FOR RAIN
AND SNOW OVER MOST OF NM WILL BE TUESDAY. THE CLOSED LOW THEN
DRIFTS E BEFORE TURNING N FRIDAY...POSSIBLY BRUSHING OUR FAR SE
AREA FRIDAY NIGHT. WEEKEND NOT LOOKING TOO BAD WITH ABOVE NORMAL
TEMPERATURES AND ONLY SOME PRECIPITATION POSSIBLE OVER THE NW
SATURDAY AND N SATURDAY NIGHT.

&&

.DISCUSSION...
SATELLITE LOOPS SHOWING PLENTY OF MID AND HIGH LEVEL MOISTURE
STREAMING INTO NM. THIS MORE MOIST AIR IS TRYING TO WORK ITS
WAY TO THE SURFACE AS VIRGA SHOWERS ARE POPPING UP OVER THE
WESTERN HALF OF THE CWA. EVEN HAD A TRACE HERE AT ABQ. DEWPOINT
WENT FROM 10 TO 24 HERE. EVEN MORE IMPRESSIVE AT GUP WHICH WENT
FROM 5 TO 30 DEGREES. THIS WEAK SHORT WAVE WILL HELP MOISTEN UP
THE ATMOSPHERE TODAY WHILE A STRONGER TROUGH CROSSES NM LATER
TONIGHT INTO MONDAY. PRECIPITATION WILL FALL MOSTLY OVER THE
WC...NW AND NC MOUNTAINS TONIGHT INTO MONDAY. SNOW LEVELS WILL
DROP ALLOWING THESE MOUNTAINS TO PICK UP SOME SNOW. THE SRN SAN
JUANS LOOK TO BE THE FAVORED AREA AND WILL ISSUE A WINTER WEATHER
ADVISORY FOR JUST THIS ONE ZONE FROM LATE TONIGHT THROUGH MONDAY
MORNING.

AS THE TROUGH LEAVES NM LATER MON THERE WILL BE A LULL IN THE
PRECIPITATION. THE MORE POTENT SYSTEM WILL THEN DEEPEN OVER CA
MONDAY AND DIVE SE TUESDAY AND WEDNESDAY...ALL THE WAY TO CNTRL
MEXICO. WITH THE HIGH SO FAR S AM CONCERNED ABOUT ALL THE PRECIP
THE GFS AND NAM ARE GENERATING OVER NM...BUT THE COMBINATION OF
A BACK DOOR COLD FRONT AND DEEP AND MOIST E TO SE FLOW THROUGH
THE ATMOSPHERE SHOULD BE ENOUGH TO GENERATE WIDESPREAD RAIN AND
MOUNTAIN SNOW...CENTERED ON TUESDAY ACROSS THE CWA.

PRECIPITATION WILL CONSOLIDATE OVER OUR SE ZONES TUESDAY NIGHT
AND WEDNESDAY THEN END WEDNESDAY NIGHT. THURSDAY AND FRIDAY LOOK
DRY WITH RIDGING TRYING TO BUILD IN FROM THE NW. MEANWHILE THE
CLOSED LOW OVER MEXICO WILL BEGIN TO TURN N INTO TX. ITS NOT
OUT OF THE QUESTION SOME WRAP AROUND MOISTURE KICKS OFF A SHOWER
OVER OUR FAR SE AREA FRIDAY NIGHT...6Z GFS THOUGH NOW KEEPS ANY
PRECIP TO THE E.

NEXT SHORT WAVE SCHEDULED FOR SATURDAY. MODELS HAVE BEEN TRENDING
DRIER RECENTLY UNTIL THE 6Z GFS JUST CAME IN SHOWING A MORE
SUBSTANTIAL QPF AREA OVER THE NW SATURDAY AND MUCH OF THE N
SATURDAY NIGHT. EUROPEAN DECIDEDLY WEAKER WITH LITTLE QPF. ONLY
SLIGHT CHANCE POPS FOR NOW. CHJ

&&

.FIRE WEATHER...

...RED FLAG WARNINGS IN EFFECT FOR EASTERN AREAS MONDAY...

DECIDED TO CANCEL THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR
THE EASTERN PLAINS TODAY...DUE TO HAINES ONLY REACHING 3 AND
ABUNDANT CLOUD COVER EXPECTED. OTHER RED FLAG INGREDIENTS WILL BE
PRESENT...INCLUDING HIGH TEMPS 9 TO 18 DEGREES ABOVE
NORMAL...DOWNSLOPE WIND GUSTS IN THE 15 TO 40 MPH RANGE AND MIN RH
FROM 14 TO 18 PERCENT. THE DAY SHIFT WILL MONITOR AND COULD ISSUE
A LAST MINUTE RED FLAG WARNING ACROSS THE EAST IF SKIES CLEAR WITH
THE ARRIVAL OF A MID LEVEL DRY SLOT LATE IN THE DAY. IT CURRENTLY
LOOKS LIKE HIGH CIRRUS WILL PERSIST EVEN AFTER THIS DRY SLOT
ARRIVES THIS AFTERNOON.

THE SETUP FOR RED FLAG CONDITIONS LOOKS BETTER ACROSS THE EAST ON
MONDAY. WIND GUSTS IN THE 40 TO 50 MPH RANGE WILL BE COMMON AS AN
UPPER TROUGH PASSING N OF NM STRENGTHENS THE FLOW ALOFT AND A
SHARP LEE SURFACE TROUGH DEVELOPS. FURTHER...HIGH TEMPERATURES
SHOULD REACH A FEW TO 9 DEGREES ABOVE NORMAL...MIN RH WILL PLUMMET
FROM 10 TO 12 PERCENT...AND CLOUD COVER SHOULD DECREASE AS HAINES
INDICES VARY FROM 4 TO 6. WITH THIS MORNINGS FORECAST PACKAGE WE
WILL UPGRADE MONDAYS FIRE WEATHER WATCH TO A WARNING ACROSS MOST
OF THE EAST...AND WILL ISSUE A NEW FIRE WEATHER WATCH FOR THE
SANDIA/MANZANO AND GALLINAS MOUNTAINS...WHERE MODELS MORE RECENTLY
SPRINKLED A PATCH OF CRITICAL CONDITIONS AROUND CLINES CORNERS.
TEMPS WILL BE CLOSER TO NORMAL THERE...SO WE WILL KEEP AN EYE ON
MODEL TRENDS FOR ANOTHER RUN OR TWO BEFORE ISSUING A RED FLAG
WARNING OR CANCELING THE WATCH THERE.

THE AFOREMENTIONED UPPER LEVEL TROUGH WILL BRING SHOWERS AND
THUNDERSTORMS TO LOCATIONS ALONG AND WEST OF THE CENTRAL MOUNTAIN
CHAIN TODAY AND TONIGHT. PRECIP CHANCES WILL PERSIST CENTRAL AND
WEST INTO MONDAY...THEN BECOME MORE WIDESPREAD MONDAY NIGHT AND
TUESDAY...AS AN UPPER LEVEL LOW PRESSURE SYSTEM PASSES SOUTH OF NM.
THE STORM WILL DRAW A BACK DOOR COLD FRONT THROUGH NEW MEXICO LATE
MONDAY NIGHT AND TUESDAY MORNING WITH A POTENTIALLY STRONG EAST
CANYON WIND IN THE MIDDLE AND LOWER RIO GRANDE VALLEY THROUGH THE
DAY TUESDAY. DYNAMIC FORCING FOR PRECIPITATION WILL BE LIMITED
OVER NM BECAUSE THE SYSTEM WILL PASS SO FAR SOUTH.
HOWEVER...EASTERLY UPSLOPE FLOW LOCATIONS WILL BE FAVORED FOR
GENERALLY LIGHT AND LOCALLY WETTING PRECIPITATION...ESPECIALLY
EAST OF THE CENTRAL MOUNTAIN CHAIN. AN EXCEPTION WILL BE THE SAN
JUAN MOUNTAINS TONIGHT INTO MONDAY MORNING...WHERE A FEW TO
SEVERAL INCHES OF SNOW SHOULD ACCUMULATE AS THE AFOREMENTIONED
UPPER TROUGH CROSSES THE FOUR CORNERS REGION. 44

&&

.ABQ WATCHES/WARNING/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 7 PM MST MONDAY FOR THE FOLLOWING
ZONES... NMZ103-104-108.

FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES... NMZ107.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON MST MONDAY
FOR THE FOLLOWING ZONES... NMZ510.

&&
Hazardous weather outlook, Mar 6, 5:58 AM MST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 AM MST SUN MAR 6 2016

NMZ501>540-071300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
558 AM MST SUN MAR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS TONIGHT OVER THE WESTERN AND NORTHERN MOUNTAINS WILL
RESULT IN SMALL ACCUMULATIONS...EXCEPT OVER THE SAN JUAN MOUNTAINS
WHERE 3 TO 7 INCHES COULD FALL LATER TONIGHT INTO MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON INTO EARLY
EVENING FOR MUCH OF THE EAST. A FIRE WEATHER WATCH IS IN EFFECT AT
THE SAME TIME FOR THE CENTRAL HIGHLANDS WHERE LOW HUMIDITIES
COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

SNOW SHOWERS OVER THE WESTERN AND NORTHERN MOUNTAINS DIMINISHING
MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT SNOW ACCUMULATIONS.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:56 AM MSTWinter Weather AdvisoryABQ16 hr
Mar 6, 7:38 AM MSTFire Weather WatchABQ23 hr

Nearby

Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.